MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE POINT PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE POINT PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number ROB10017
Medical Device Problem Codes Failure to Calibrate (2440); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that while setting up for a cori assisted tka surgery, the surgical team was unable to successfully calibrate any drills with the cori knee tensioner cartridge plugged in.3 drills were tried on, consistently got errors while calibrating them and at one point the screen started to turn a rainbow color and would black out and not come back on.At this point they had tried 3 drills, new flat markers, new long attachments and nothing was working.The procedure was performed using manual technique but it is unknown if there was any delay.Furthermore, the 3 drills were tested, without the tensioner, and they all calibrated perfectly.Later on, the tensioner was plugged back in and tried to calibrate the drills (the tensioner calibrated fine) but then got the rainbow screen again and was unable to calibrate the drills.Finally, they tried a different usb port, which resulted in successful calibration, then they went back to the first port and successfully calibrated.
 
Additional Manufacturer Narrative
H6: the cori knee tensioner cartridge, part # rob10101, lot # 23ecmx0005, intended for use in treatment, was returned for evaluation.System log files and screenshots were provided for investigation.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.Testing found no issues related to calibration with this tensioner disposable cartridge.System log files and screenshots were reviewed with the software support team.The reported problem was confirmed.It was found that the failed calibrations were occurring due to position of the point probe used.There was no evidence found that the tensioner involved had any impact on the calibration of the drills.Although log files show evidence that the calibration verification errors occurred, the most likely cause of the calibration failures seems to be unrelated to the tensioner or disposable cartridge used.Factors contributing to the reported issue may have been related to user error, improper seating of the bur, or faults in the point probe, drill guard, or attachment used.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.
 
Additional Manufacturer Narrative
D1, d2a, d2b, d4.
 
Additional Manufacturer Narrative
H3, h6: the real intelligence point probe, part # rob10017, lot # unknown, intended for use in treatment, was not returned for evaluation therefore a visual and functional inspection could not be performed.The reported problem could not be visually or functionally confirmed.System log files and screenshots were provided for investigation.System log files and screenshots were reviewed with the software support team.The reported problem was confirmed.It was found that the failed calibrations were occurring due to position of the point probe used.There was no evidence found that the tensioner involved had any impact on the calibration of the drills.Although log files show evidence that the calibration verification errors occurred, the most likely cause of the calibration failures seems to be unrelated to the tensioner or disposable cartridge used.Factors contributing to the reported issue may have been related to user error, improper seating of the bur, or faults in the point probe, drill guard, or attachment used.While all products meet required manufacturing specifications prior to release a serial number or lot number is required to link the device to a dhr or nc investigation.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.The failure mode and associated risk have been anticipated within the risk file including a documented risk level.Although no further containment or corrective action is recommended or required at this time, the failure mode will continue to be closely monitored through complaint investigation and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE POINT PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18965621
Report Number3010266064-2024-00066
Device Sequence Number15494196
Product Code OLO
UDI-Device Identifier00885556757369
UDI-Public885556757369
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K201022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberROB10017
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2024
Supplement Date Received by Manufacturer04/09/2024
Not provided
Not provided
Initial Report FDA Received Date03/23/2024
Supplement Report FDA Received Date04/10/2024
09/11/2024
10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RI CORI (B)(6)
Patient SexUnknown